MAUDE Adverse Event Report: STRYKER GMBH LAG SCREWDRIVER GAMMA3 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH LAG SCREWDRIVER GAMMA3 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200200
Medical Device Problem Codes Break (1069); Fracture (1260); Off-Label Use (1494); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the thread of the gamma3 femoral neck screwdriver 1320-0200 has bent when removing the femoral neck screw 3060-0095s.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: in the received lag screwdriver, there were multiple dent marks observed on the crest of the threads and slightly bent on one side.Entry thread has got slightly rounded, and the other threads are also worn out due to excess torsional force.Excess torsional force during explantation has resulted in the breakage of the pegs of the screwdriver as well, although the broken pegs were not returned.The material flow in the breakage of the pegs also indicate towards application of an excess torsional force.Moreover, this instrument is not recommended for extraction of implants (lag screw).So, this is an off-label use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by the application of excessive torsional force during off-label usage.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "the thread of the gamma3 femoral neck screwdriver 1320-0200 has bent when removing the femoral neck screw 3060-0095s." 5 july 2024 - additional information.Surgical delay of 5 min was reported.

Brand Name
LAG SCREWDRIVER GAMMA3 380X110MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19264370
Report Number0009610622-2024-00186
Device Sequence Number20456330
Product Code LXH
UDI-Device Identifier04546540377807
UDI-Public04546540377807
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200200
Device Lot NumberK653170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown